Atripla and ED
Sep 11, 2009
hello doctor Henry, I am 23 years old and have been positive for four years. I am starting my Atripla regiment for the first time ever tomorrow 9-8-09. Last month I was diagnosed with HIV related peripheral neuropathy but the doctor also noted ( as I had figured for myself) that the severe motor dysfunction I have been experiencing for a year now was probably not linked to my HIV. Long story short my doctor prescribed tramadol for pain and cyclobenzaprine to relax my muscles. Cyclobenzaprine made it impossible for me to get an erection. Ive discontinued use of cyclo. My girlfriend and I are quite afraid that atripla might cause this to continue. I am under the impression that it wont as it doesnt affect muscle function, the nervous system or blood flow directly. But is there any chance that atripla can cause ED?
Response from Dr. Henry
I have observed a handful of patients where Atripla seemed to contribute to impotence though more often improved HIV parameters and overall health due to Atripla (as well as less concern about riskf or transmission) actually helped sexual performance. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hepatitis C Come Back After Interferon Cure?
- Will A Baby Have Herpes If The Mother Has It?
- Where On Your Body You Can Get Herpes?
- What Is The Incubation Period For Gonorrhea?
- What Is The Difference Between Genital Herpes And Cold Sores?
- What Does It Means If Someone Have Recurrence Of Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.